MAUDE Adverse Event Report: BARD ACCESS SYSTEMS 5 FR DL POWERPICC SOLO WITH TLS, MAXIMAL BARRIER PRECAUTION KIT; PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS 5 FR DL POWERPICC SOLO WITH TLS, MAXIMAL BARRIER PRECAUTION KIT; PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER
Model Number 9295108D
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/12/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of reas1421 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported by the facility, via the sales rep, that one of the procedure nurses went to use a product on (b)(6) 2017 and the packaging seal was broken, so she could not use the product.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint that the seal was open was confirmed.It appears that the kit was opened outside bard control; however, when or how the seal was opened could not be determined.One powerpicc solo kit, which resembles the item in the provided photograph, was returned for investigation.Part number 9295108d and lot number reas1421 were on the label.The expiration date was 2017-10-28.The tyvek flap was separated from the top edge of the pouch and was noted to be wrinkled and crumpled away from the top edge of the pouch.Evidence of a complete seal was observed where the tyvek had been peeled away from the pouch.A white colored band was observed along the edge of the pouch where material was transferred from the tyvek flap.No gaps were noted in the material transfer along the edge of the pouch.The width of the seal was consistent and uniform.No other damage was observed on the tyvek, the pouch, or the wrapped kit contained therein.A tactual investigation revealed that the remainder of the seal was intact and adhered to the bag.The packaging exhibits evidence that it was properly sealed, but must have been inadvertently opened and may have occurred outside bard control due to improper handling or storage conditions.A review of the manufacturing records (dhr, mrr¿s, scrap and mfg.Process changes) showed no evidence that the reported event was caused by the manufacturing process.
 
Event or Problem Description

Brand Name
5 FR DL POWERPICC SOLO WITH TLS, MAXIMAL BARRIER PRECAUTION KIT
Common Device Name
PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6692367
Report Number3006260740-2017-00989
Device Sequence Number16390035
Product Code LJS
UDI-Device Identifier00801741035760
UDI-Public(01)00801741035760
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K0702230
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2019
Device Model Number9295108D
Device Catalogue Number9295108D
Device Lot NumberREAS1421
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/25/2017
Event Location Hospital
Initial Date Received by Manufacturer 06/30/2017
Supplement Date Received by Manufacturer08/18/2017
Initial Report FDA Received Date07/07/2017
Supplement Report FDA Received Date08/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1